Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Leukemia
|JessicaRabbit - Sat Jan 03, 2009 9:03 pm|
A friend of mine has Chronic Myelogenous Leukemia and is receiving great treatment. Lately she has been having a great deal of abdominal pain. She has seen her doctors and after many tests they think it is just gastrointestinal. My question is this; I wanted to make a care package for her of things to ease her stomach, but did not want to include anything that could interfere with her treatment (she is undergoing some experimental treatments).
I was thinking things like ginger tea and crystallized ginger. Is there any likelihood that ginger could be harmful or cause any kind of conflict with her meds?
|Dr. Tamer Fouad - Mon Jan 05, 2009 2:06 pm|
Experimental therapy always has it's list of drug interactions with food, herbs as well as other drugs. The doctor would have provided your friend with this list, so I am sure she would know.
It would be difficult to tell without knowing the drug but ginger is a herb with many interactions. It has been reported to work against acid meds such as ranitidine (Zantac) as well as increase the risk of bleeding in some patients.
I would avoid ginger without consulting the primary investigator involved in the patient's clinical trial.
|JessicaRabbit - Mon Jan 05, 2009 2:08 pm|
Thank you! I think I will stick with candles and bath stuff.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.